Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Sleeping Pills & Liquor Addiction, Now Suffering From Apilapsy

Hello! Im female,age 28. From three years back im taking sleeping pills in bulck and took liqure also. Now im leaving aking liqure but when i withdraw from pills (like: lexilium and lexotinal) i feel jurk in my body.we havn t good doctors in our country. If i go to neuro he tell me its apilapsy. Doctor of medicine say its pills withdrawl side-effects. Through genral discussion with my frndz and my own experience i feel my heart muscles and body muscles getting weak. Please guide me what can be good for me.
Thu, 23 Jun 2011
Report Abuse
Psychiatrist 's  Response
sleeping pills and alcohol are both CNS depressants. In individual who is habituated to both, when he decreases or stops either or both, fits (jerks) are a possibility. In ur case, if the no jerks have occured in past, as such, it is likely sleeping pill related. Doing EEG will help differentiate both the condition. if pill related, u need to slowly taper and stop it following a structured regimen. But, more importantly, i feel u r going through some stress for which u have chronic sleep problem, alcohol consumption and u experience i feel my heart muscles and body muscles getting weak. All these should be treated holistically by neither sleeping pills, nor by liquor, rather by separate class of psychotropics and of course, psychotherapy.
I find this answer helpful
Psychiatrist Dr. Mahesh Kumar Suthar's  Response
If you donot have history of fits in past before taking theses pills and alcohol then it seems to because of benzodiazepine or alcohol withdrawal.
both can cause withdrawal fits.
First you should go for Detoxification by help of psychiatrist and then you should take treatment of your stress and insomnia .
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Keerthish Shetty's  Response
If the jerks (more details could have been useful) occur only during the withdrawal periods, then in most probability, they are withdrawal symptoms. Otherwise, a proper neurological evaluation becoes necessary.

My suggestion to you would be to withdraw from alcohol and sleeping pills under the guidance of a specialist (any doctor in case specialists are not available). If the problem persists, neurologist should be consulted for proper diagnosis and treatment.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Insomnia


Loading Online Doctors....
Sleeping Pills & Liquor Addiction, Now Suffering From Apilapsy

sleeping pills and alcohol are both CNS depressants. In individual who is habituated to both, when he decreases or stops either or both, fits (jerks) are a possibility. In ur case, if the no jerks have occured in past, as such, it is likely sleeping pill related. Doing EEG will help differentiate both the condition. if pill related, u need to slowly taper and stop it following a structured regimen. But, more importantly, i feel u r going through some stress for which u have chronic sleep problem, alcohol consumption and u experience i feel my heart muscles and body muscles getting weak. All these should be treated holistically by neither sleeping pills, nor by liquor, rather by separate class of psychotropics and of course, psychotherapy.